Alert archive / California / Beach Hazards Statements in 2024
Beach Hazards Statement 2, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this beach hazards statement at Jan 4, 2024, 4:26 AM PST for 6 counties in California. It took effect at Jan 5, 2024, 6:00 AM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2024, 4:26 AM PST (12:26 UTC)
- In effect from
- Jan 5, 2024, 6:00 AM PST
- Expired
- Jan 5, 2024, 10:00 PM PST
- In force
- 16 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 0.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
117 WHUS46 KMTR 041226 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 426 AM PST Thu Jan 4 2024 CAZ006-505-509-529-530-042030- /O.NEW.KMTR.BH.S.0002.240105T1400Z-240106T0600Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 426 AM PST Thu Jan 4 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...Large breaking waves to 10 feet or greater expected. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...From Friday morning through Friday evening. * IMPACTS...Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. Sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
4 follow-up statements
782 WHUS46 KMTR 042003 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 1203 PM PST Thu Jan 4 2024 CAZ006-505-509-529-530-050600- /O.CON.KMTR.BH.S.0002.240105T1400Z-240106T0600Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 1203 PM PST Thu Jan 4 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...Large breaking waves to 10 feet or greater expected. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...From Friday morning through Friday evening. * IMPACTS...Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. Sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
869 WHUS46 KMTR 050529 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 929 PM PST Thu Jan 4 2024 CAZ006-505-509-529-530-051800- /O.CON.KMTR.BH.S.0002.240105T1400Z-240106T0600Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 929 PM PST Thu Jan 4 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM PST FRIDAY THROUGH FRIDAY EVENING... * WHAT...Large breaking waves to 10 feet or greater expected. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...From Friday morning through Friday evening. * IMPACTS...Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. Sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
391 WHUS46 KMTR 051239 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 439 AM PST Fri Jan 5 2024 CAZ006-505-509-529-530-060600- /O.CON.KMTR.BH.S.0002.240105T1400Z-240106T0600Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 439 AM PST Fri Jan 5 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Increased risk of sneaker waves and large breaking waves to 10 feet or greater expected. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...Through 10 PM this evening. * IMPACTS...Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. Sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
188 WHUS46 KMTR 060535 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 935 PM PST Fri Jan 5 2024 CAZ006-505-509-529-530-060645- /O.EXP.KMTR.BH.S.0002.000000T0000Z-240106T0600Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 935 PM PST Fri Jan 5 2024 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 PM PST THIS EVENING... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Jan 4, 3:11 AM PST, 1 hour 15 minutes earlier.
Area forecast discussion, Jan 4, 3:11 AM PST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
311 AM PST Thu Jan 4 2024
...New AVIATION, MARINE...
.SYNOPSIS...
Issued at 853 PM PST Wed Jan 3 2024
Thursday will be dry before a series of weak systems bring light
rain and cold temperatures into the weekend.
&&
.SHORT TERM...
(Today through Friday morning)
Issued at 105 AM PST Thu Jan 4 2024
A look at current nighttime satellite imagery shows
generally clear skies across the area. That being said, tonight is
the peak of the Quandrantids meteor shower, so viewing conditions
are at a prime for most. However, in areas where patchy fog has
developed in portions of Santa Clara and San Benito counties,
viewing of the meteor shower will be generally poor.
As a result of clear skies, temperatures are running a few degrees
cooler now than at this same time yesterday. Mid 40s are widespread
at the moment, with the coldest spots in the North Bay and southern
Monterey County around the upper 30s. Expect morning lows today to
be in the low 40s for the East and South Bay, with more interior
locations seeing slightly colder temperatures in the mid to upper
30s. Friday morning lows to be a few degrees warmer than today
thanks to increased cloud cover, with mid 40s in the Bay regions,
and low 40s for more interior portions. Highs will be in the upper
50s for valleys and bays, and the low 50s for higher elevations both
today and Friday.
A weak disturbance enters into the region late Thursday night
bringing rain chances primarily to the North Bay. Any precipitation
with this system is expected to be light, with only a few hundredths
of an inch accumulating in the North Bay. Come Friday morning, dry
conditions return as the system pushes out.
&&
.LONG TERM...
(Friday through Monday)
Issued at 105 AM PST Thu Jan 4 2024
Looking ahead into the weekend, the next round of light
rain approaches. Early Saturday morning rain chances begin, though
total accumulations are once again expected to be minimal, with far
northern Sonoma County only receiving about 1/4 of an inch, and
further south, generally no more than about 0.10-0.20". Winds
increase behind the frontal passage out of the NW with gusts up to
about 25mph possible at higher elevations, and closer to 20mph at
lower elevations.
What is more noteworthy this coming weekend are upcoming cold
overnight temperatures. Widespread temperatures in the mid to upper
30s are possible for interior portions over the weekend, with low
40s along the coast and bay shorelines. Sunday night into Monday
morning looks to be the chilliest, with a few pockets of upper 20s
possible for far southern Monterey County. No frost or freeze
products have been issued at this time, though this will be
something to stay tuned to the forecast for and to watch closely.
&&
.AVIATION...
(12Z TAFS)
Issued at 310 AM PST Thu Jan 4 2024
VFR for most of the TAF period with medium potential for MVFR
ceilings to develop late tonight primarily for the North Bay and
Monterey Bay terminals. Light winds this morning become steady and
onshore this afternoon and evening. Added VCSH mention to
KAPC/KSTS for late tonight. While not confident enough to
advertise on-station -SHRA, any impacts would be quite minor if
realized.
Vicinity of SFO...VFR with light onshore winds this morning
increasing to around 15 kt this afternoon. Mid to high level
clouds will persist into Friday morning. Low potential for VCSH
late tonight and this may be carried in future TAF updates should
confidence increase.
SFO Bridge Approach...Similar to SFO
Monterey Bay Terminals...Prevailing VFR through most of the TAF
period. Low potential for MVFR ceiling at KMRY this morning,
however so far we've remained within VFR with stratus at 3.6 kft.
VFR this afternoon with medium potential for MVFR ceilings to
develop tonight. Winds light and onshore.
&&
.MARINE...
(Today through Tuesday)
Issued at 310 AM PST Thu Jan 4 2024
Moderate to strong breezes this morning will gradually ease over
the northern waters as seas abate today. A new new long period
northwest swell train enters the coastal waters this weekend,
causing hazardous small craft conditions to return.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until 4 AM PST early this morning for CAZ006-
505-509-529-530.
PZ...Small Craft Advisory until 9 AM PST this morning for Mry Bay-Pt
Arena to Pt Reyes 0-10 nm-Pt Reyes to Pigeon Pt 0-10 nm.
Small Craft Advisory from 2 AM Friday to 3 AM PST Saturday for
Pt Arena to Pt Reyes 0-10 nm.
Small Craft Advisory from 2 PM Friday to 3 AM PST Saturday for
Pigeon Pt to Pt Pinos 0-10 nm-Pt Reyes to Pigeon Pt 0-10 nm.
Small Craft Advisory until 9 PM PST this evening for Pigeon Pt
to Pt Pinos 0-10 nm.
Small Craft Advisory until 3 AM PST Saturday for Pigeon Pt to Pt
Pinos 10-60 NM-Pt Arena to Pt Reyes 10-60 NM-Pt Pinos to Pt
Piedras Blancas 0-10 nm.
&&
SHORT TERM...AC
LONG TERM....AC
AVIATION...SPM
MARINE...SPM
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 12:52 AM PST | Small Craft Advisory | MTR | 4 days | |
| Jan 4, 8:45 AM PST | Small Craft Advisory | MTR | 4 days |
Nearby
Beach Hazards Statements in California, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.